What Causes Lexapro Weight Gain?

what causes lexapro weight gainWhat Causes Lexapro Weight Gain?

So what are the reasons for the Lexapro weight gain? A lot of people identify Lexapro as an effective drug and it’s also well accepted by the vast majority. It fixed their depressive disorders; however, these people came across one other distressing point. They observed that they were gaining a substantial amount of weight as a result of using the medication for a couple of months. Lexapro weight changes are certainly not found in everybody using the drug, simply because everyone’s body responds in a different way and so the reactions are different.

Weight gain a common side effect of anti-depressant drugs

Gaining weight is a very common side-effect of all antidepressant medications. These kinds of drugs reduce the body’s metabolic rate by stopping specific enzymes in the liver which are controlling the proper working of the metabolic process. Additionally, they raise a person’s appetite and also lead to a person eating more food as well as carbohydrates. Furthermore, they also trigger several hormone shifts, which then result in the weight gain.

Changes in metabolism

But the key thing to blame for Lexapro weight gain is definitely the decreased metabolic process and not really eating more food. It’s possible to confirm this by reducing the food intake and exercising more. Even then if someone is putting on weight, you can say with confidence that the reason is the impaired metabolic process.

Lexapro weight gain studies

An additional intriguing note is the fact that Forest Laboratories – producer of Lexapro — received informal reviews from people using the drug that they actually dropped weight once they began using it. Within the first couple of months of using the drug, one appears to shed weight. The medication in fact creates a decrease of appetite, however, this particular effect held up for just a couple of months, after which the body responded in the opposite way and began gaining huge amounts of weight. Inside a couple of months, individuals reported an increase in weight of around 20 – 30 and even as much as 60 pounds.lexapro and weight gain

 

In a scientific study with roughly 1400 patients an increase in weight was not noticeable. Actually, there were virtually no weight changes in individuals that used Lexapro versus the individuals that got a placebo available as a sugar pill. Gaining weight was not really common at all; indeed it was so immaterial that it was just recorded as a side note.

 

On the other hand, if you study consumer reviews on the web you will notice numerous complaints regarding an increase in weight caused by Lexapro. However, if you genuinely study what exactly is being reported, you’ll observe that the majority of the patients had a rise in cravings, a rise in appetite as well as a slowdown in their metabolic rate.

Do not stop taking Lexapro without talking to your doctor

As soon as folks recognize that Lexapro and putting on weight are associated, they are keen to cease taking the drug. It is essential to do this really slowly and gradually and not without talking to your physician. This really is essential since abruptly stopping to take the drug may have adverse reactions on the serotonin levels and therefore making matters even worse for you.

 

In future posts I will write about how to manage your metabolism.

Leave a Reply